Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 8, 2001, 10:06 PM CDT for Linn County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 8, 2001, 10:06 PM CDT (03:06 UTC)
- Expired
- Apr 8, 2001, 10:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 090306 SVRMLI IAC113-090330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1006 PM CDT SUN APR 8 2001 THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST LINN COUNTY IN EAST CENTRAL IOWA * UNTIL 1030 PM CDT * AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES WEST OF CENTER POINT... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... CENTER POINT BY 1010 PM CDT. WALKER BY 1015 PM CDT. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN QUAD CITIES. LAT...LON 4226 9183 4213 9183 4220 9169 4229 9178 MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:30 PM CDT, 7 hours 36 minutes earlier.
Area forecast discussion, Apr 8, 2:30 PM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 230 PM CDT SUN APR 8 2001 JULY MCS ACTIVITY IN EARLY APRIL...WHAT WILL THE SUMMER BRING? ACTIVE WEATHER PATTERN THIS WEEK WITH LONGWAVE TROF ON THE WEST COAST GIVING SOUTHWEST FLOW ACROSS THE CWA. MODELS SHOW NUMEROUS WAVES MOVING IN THE FLOW ALOFT TO ALLOW MCS ACTIVITY. FIRST EVENT TO BE TONIGHT INTO WED AM. ATMOSPHERE DESTABILIZING AND INITIATION SHOULD OCCUR VICINITY OF KSTJ WITHIN AN HOUR OR TWO. STRONG LLJ BRINGING PLENTY OF MOISTURE NORTHWARD SO HEAVY RAIN A THREAT. MOST OF SEVERE SHOULD BE BEFORE IT REACHES OUR CWA BUT 925 MB SHOWS 40 KNOTS ACROSS THE SOUTHERN HALF AT 06Z...SO SEVERE POTENTIAL STILL POSSIBLE TONIGHT. MCS TO DEPART AREA WED AM ALLOWING FOR A BRIEF RESPITE. MODELS THEN UNCERTAIN ABOUT POTENTIAL ROUND 2 LATE MONDAY AFTERNOON/NIGHT. ATMOSPHERE SHOULD BE PRIMED FOR DEVELOPMENT SO WILL INCLUDE POPS. MAIN EVENT TO BE TUESDAY NIGHT/WEDNESDAY WITH A SIGNIFICANT WAVE PULLING OUT THE OF LONGWAVE TROF. AVN HAS STRONG LLJ BRINGING PLENTY OF MOISTURE NORTHWARD. IF AVN IS CORRECT...HEAVIEST RAIN TO BE ACROSS CENTRAL/SOUTHERN IOWA. EITHER WAY...HEAVY PRECIP IS VERY POSSIBLE HEAR. EXTENDED WISE...ACTIVE PATTERN TO CONTINUE WITH TIMING OF EVENTS THE PROBLEM. AVN CONTINUES TO INDICATE A DRY PUNCH TO HIT US THURSDAY WITH POTENTIAL FOR WINDY CONDITIONS. FRIDAY LOOKS LIKE THE BEST DAY FOR DRY CONDITIONS BEFORE THE WEEKEND TURNS ACTIVE AGAIN. GUIDANCE WISE...FWC/FAN/MAV SHOWING THEIR NORMAL SPREAD THROUGH THE PERIOD. COORDINATED WITH DSM..LSE...CHI...ILX...AND STL. .DVN... IA...NONE. IL...NONE. MO...NONE. SCHULTZ
In the hours before
Special weather statement, Apr 8, 7:10 PM CDT, 2 hours 56 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-MOZ009-010-090600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 710 PM CDT SUN APR 8 2001 ...TORNADO WATCH IN EFFECT THROUGH 1 AM... A TORNADO WATCH...DESIGNATED AS WATCH NUMBER 103...IS IN EFFECT FOR MUCH OF EASTERN AND SOUTHERN IOWA UNTIL 1 AM. IN THE QUAD CITIES FORECAST OFFICE AREA OF RESPONSIBILITY...THIS INCLUDES THE FOLLOWING COUNTIES... BENTON...BUCHANAN...CEDAR...CLINTON...DELAWARE...DES MOINES... DUBUQUE...HENRY...IOWA...JACKSON...JEFFERSON...JOHNSON...JONES... KEOKUK...LEE...LINN...LOUISA...MUSCATINE...SCOTT...VAN BUREN... WASHINGTON.
Local storm report, Apr 8, 8:42 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..q..
0839 PM GREELEY IA 1 INCH HAIL
04/08/01 DELAWARE REPORTED BY STORM
SPOTTER.Local storm report, Apr 8, 8:50 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0849 PM COLESBURG IA 1 INCH HAIL
04/08/01 DELAWARE REPORTED BY STORM
SPOTTER.Local storm report, Apr 8, 9:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM 6 NW KEYSTONE IA 1 INCH HAIL
04/08/01 BENTON REPORTED BY STORM
SPOTTER. AT
INTERSECTION OF
HIGHWAYS 21 AND E36.Local storm report, Apr 8, 9:47 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM GARRISON IA .88 INCH HAIL
04/08/01 BENTON REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:26 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 49 min |
| Apr 8, 9:30 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 45 min |
| Apr 8, 10:20 PM CDT | Tornado Warning | DVN | Benton | 40 min |
| Apr 8, 10:40 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 50 min |
| Apr 9, 1:37 AM CDT | Severe Thunderstorm Warning | DVN | Washington | 38 min |
| Apr 9, 8:29 AM CDT | Severe Thunderstorm Warning | DVN | Cedar | 46 min |
| Apr 9, 8:54 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 66 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.